MAUDE Adverse Event Report: BOVIE MEDICAL CORP BOVE; IMA / ENT ELECTRODE BLADE

BOVIE MEDICAL CORP BOVE; IMA / ENT ELECTRODE BLADE
Catalog Number ES37
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
The customer alleged that the guarded electrode tip insulation started to peel away / fragment during use with a potential for it to break off inside the patient.To this date, there has been no report of patient or user involvement.
 
Additional Manufacturer Narrative
We only have very limited information regarding this complaint case.We are continuing to follow up with the customer to obtain additional information.This is the second complaint of its kind within the last 2.8 years of complaint reviews on 4 eaches of products.In the same time period, we have sold 65825 eaches.0.0046% = low.A follow up report will be submitted once we have received additional information.
 
Additional Manufacturer Narrative
Customer was using product during an unknown procedure and operation when the physician stated the coating on the electrode was coming off.Customer confirmed there was no patient impact.Customer was asked multiple questions, and multiple follow ups were attempted, but no further information was able to be obtained.Complaint case is unable to be confirmed at this time.True root cause cannot be determined with accuracy without further information.Based on the above information, no further actions are required and this can be seen as the final report.If additional information is obtained that alleges any additional patient involvement or additional information pertinent to the investigation, a subsequent follow up report will be submitted.

Brand Name
BOVE
Common Device Name
IMA / ENT ELECTRODE BLADE
Manufacturer (Section D)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer (Section G)
BOVIE MEDICAL CORP
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
brandi meath
3034 owen drive
antioch, TN 37013
MDR Report Key17870322
Report Number3007208013-2023-00048
Device Sequence Number18042760
Product Code GEI
UDI-Device Identifier10607151056374
UDI-Public10607151056374
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K942986
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberES37
Device Lot Number0423Z
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2023
Supplement Date Received by Manufacturer09/11/2023
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date11/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown